Skip Navigation Links

News from Wyoming Department of Health

Serious Health Problems Associated with “Spice”

3/1/2012

The Wyoming Department of Health and the Casper-Natrona County Health Department are warning Wyoming residents to avoid the use of “spice” due to potentially critical health effects.

At least three Casper area residents who reportedly smoked or ingested “blueberry spice” in recent days have been hospitalized due to reported kidney failure; others have also sought medical attention in connection with the drug’s use.

Spice is a synthetic type of marijuana that can be several times more potent than the marijuana more commonly found in Wyoming.

“Our message today is more than a general health warning. At this point we are viewing use of this drug as a potentially life-threatening situation,” said Dr. Tracy Murphy, state epidemiologist with the Wyoming Department of Health. “We will continue to follow up on this situation to gather more information on these reported illnesses and the cause.”

The Wyoming Department of Health is also planning to send out a notice to healthcare providers around the state alerting them to the potential connection between this drug and the reported symptoms.

Murphy said anyone who is experiencing illness and who has recently used spice to contact a medical professional.


Downloads Available for this News Release


PDF Download